MAUDE Adverse Event Report: LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS

LENSTEC BARBADOS INC. SOFTEC I; INTRAOCULAR LENS
Lot Number SB07291
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Lenstec can confirm that all procedures in the manufacturing and packaging of the lens was conducted correctly.Approximately one-half of the lens was returned, thus limiting the inspection.However, no other defects or foreign particles were noted on the lens.The jagged edge appeared to be from the cut to facilitate removal of the lens from the eye.Furthermore, lenstec confirms that the lens, its design and the manufacturing process are not at fault due to the extensive testing that we have performed on this model and lenstec advises the user to follow the correct method for implantation to prevent damage to the lens.
 
Event or Problem Description
Lenstec received an email stating that "lens was torn as it was being put into the eye.".

Brand Name
SOFTEC I
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
LENSTEC BARBADOS INC.
airport commercial centre
pilgrim road
christ church,
BB 
MDR Report Key9419131
Report Number9613160-2019-00033
Device Sequence Number19438991
Product Code HQL
UDI-Device Identifier00844369029360
UDI-Public00844369029360
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P090022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/28/2024
Device Lot NumberSB07291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2019
Initial Report FDA Received Date12/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1